Journal of Nonlinear Mathematical Physics

Volume 3, Issue 1-2, May 1996, Pages 51 - 62

Nonlinearized Perturbation Theories

Authors
Miloslav ZNOJIL
Corresponding Author
Miloslav ZNOJIL
Available Online 19 December 2006.
DOI
https://doi.org/10.2991/jnmp.1996.3.1-2.4How to use a DOI?
Abstract
A brief review is presented of the two recent perturbation algorithms. Their common idea lies in a not quite usual treatment of linear Schrödinger equations via nonlinear mathematical means. The first approach (let us call it a quasi-exact perturbation theory, QEPT) tries to get the very zero-order approximants already "almost exact", at a cost of leaving the higher-order computations more complicated. Technically, it constructs and employs solutions of certain auxiliary nonlinear systems of algebraic equations for the suitable zero-order couplings and energies. The second approach (a fixed-point perturbation theory, FPPT) pays more attention to the higher-order corrections. Its purpose lies in an improvement of construction of unperturbed propagators or, alternatively, of the closely related (so­called effective) finite-dimensional auxiliary Hamiltonians. On a technical level, it employs a factorization interpreted via certain nonlinear mappings and, finally, approximates some matrix elements by fixed points of these mappings. In a broad context of the "generalized Rayleigh-Schrödinger" perturbation strategy, both the prescriptions need just more summations over "intermediate states". QEPT defines its nondiagonal unperturbed propagators in terms of infinite continued fractions. FPPT introduces a further simplification via another finite system of nonlinear algebraic equations for fixed points. Thus, both the subsequent QE and FP steps of construction share the same mathematics.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
Journal of Nonlinear Mathematical Physics
Volume-Issue
3 - 1
Pages
51 - 62
Publication Date
2006/12
ISSN
1402-9251
DOI
https://doi.org/10.2991/jnmp.1996.3.1-2.4How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - Miloslav ZNOJIL
PY  - 2006
DA  - 2006/12
TI  - Nonlinearized Perturbation Theories
JO  - Journal of Nonlinear Mathematical Physics
SP  - 51
EP  - 62
VL  - 3
IS  - 1-2
SN  - 1402-9251
UR  - https://doi.org/10.2991/jnmp.1996.3.1-2.4
DO  - https://doi.org/10.2991/jnmp.1996.3.1-2.4
ID  - ZNOJIL2006
ER  -